# SDR 2001FA0000087

- Difficulty date: February 28, 2001
- Submitted: July 12, 2001
- Operation: General aviation
- Aircraft: LVWYZ
- Make and model: Cessna 208
- Aircraft serial: 0522
- Propeller: Mcauly 3AF34C*
- System (JASC): 6110 · Propeller Assembly
- Part: Counterweight
- Part number: C5152
- Condition: Cracked
- Location: Arm
- Part time: 1,720 hours
- Component: Propeller, Mcauly
- Component part number: 36FR34C703
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING MAGNETIC PARTICLE INSPECTION, AN INDICATION WAS FOUND IN THE TRANSITION BETWEEN THE COUNTERWEIGHT ARM AND THE ATTACHMENT AREA, WHERE IT JOINS THE BLADE ROOT.  THE CRACK APPEARS LIKE A HAIR LINE BUT STRONG INDICATION, ONCE IT WAS GROUND TO MAXIMUM DEPTH ALLOWABLE THE CRACK STARTED TO GROW IN WIDTH AS WELL AS CHANGED ITS DIRECTION BY 90 DEGREE, SO THE CRACK DEVELOPED A PATTERN TYPICAL FROM A FORGING FOLD.  A PERIODICAL INSPECTION COULD BE A GOOD PREVENTATIVE TECHNIQUE.
